Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 175, NWS Fort Worth, TX

April 1, 2000Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 1, 2000, 12:25 PM CST for Grayson County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 1, 2000, 12:25 PM CST (18:25 UTC)
Expired
Apr 1, 2000, 1:15 PM CST
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 126 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WUUS54 KFWD 011828
SVRFTW
TXC181-011915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 PM CST SAT APR 1 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAYSON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 115 PM CST

* AT 1225 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  A SEVERE THUNDERSTORM JUST NORTH OF PILOT POINT....MOVING          
  NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE SHERMAN...HOWE...GUNTER AND
  DENISON

THIS STORM PRODUCED HAIL UP TO THE SIZE OF DIMES IN PILOT POINT AT 
1223 PM. HOWEVER...RADAR INDICATES THAT HAIL TO THE SIZE OF QUARTERS 
IS LIKELY AS THE STORM IS INTENSIFYING.

LAT...LON 3355 9694 3341 9675 3366 9638 3382 9657

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:35 AM CST, 50 minutes earlier.

Area forecast discussion, Apr 1, 11:35 AM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 AM CST SAT APR 1 2000

AVIATION DISCUSSION...
EXPECT RAIN AND THUNDERSTORMS WEST OF THE AREA TO MOVE INTO THE
METROPLEX IN THE NEXT HOUR.  CEILINGS WILL LOWER WITH THE ONSET OF
PRECIPITATION.  LOOKS LIKE RAIN AND THUNDERSTORMS WILL CONTINUE
THROUGH EARLY EVENING.  MAY SEE A BREAK IN THE RAIN AFTER 03Z...
HOWEVER...OVERRUNNING LIGHT RAIN LOOKS LIKELY AFTER 06Z.  MVFR
CEILINGS EXPECTED THROUGH THE PERIOD WITH OCCASIONAL IFR ASSOCIATED
WITH PRECIP.  LOOK FOR THE WIND SHIFT IN THE METROPLEX AROUND 2130Z
AND IN WACO AFTER 00Z.

79

PUBLIC FORECAST DISCUSSION...
WHILE FRONT CONTINUES TO MOVE...IT HAS SLOWED FROM PREVIOUS FORECAST
SO WILL SLOW DOWN ITS PASSAGE WEST AND CENTRAL THIS AFTERNOON...AND
NOT MENTION IT IN THE EAST UNTIL TONIGHT. ALSO...LOWERED MINS TONIGHT
IN THE WEST. AS PER LATEST SPC OUTLOOK...MENTIONED POSSIBILITY OF
SEVERE.    42

.FTW...NONE.

In the hours before

Special weather statement, Apr 1, 12:10 PM CST, 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011800-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1210 PM CST SAT APR 1 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH
TEXAS THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT WILL BE LARGE
HAIL AND DOWNBURST WINDS.  HOWEVER...THERE WILL BE SUFFICIENT
TURNING OF THE WINDS TO SUPPORT A FEW SUPERCELL STORMS CAPABLE OF
PRODUCING A TORNADO.  FLASH FLOODING WILL ALSO BE A THREAT WITH THE
STRONGEST STORMS.

A COLD FRONT NEAR A LINE FROM SHERMAN TO WEATHERFORD TO BROWNWOOD AT
NOON WILL SLIDE SLOWLY SOUTHEAST ACROSS NORTH TEXAS DURING
THE AFTERNOON.  SCATTERED THUNDERSTORMS WILL FORM IN THE MOIST AIR
NEAR AND AHEAD OF THE FRONT.  WIND SHEAR PROFILES HAVE IMPROVED
DURING THE MORNING AND APPEAR FAVORABLE FOR SOME STORMS TO ROTATE
AND BECOME SEVERE THIS AFTERNOON.

DUE TO THE SLOW MOVEMENT OF THE STORMS...HEAVY RAIN IS POSSIBLE
MAINLY EAST OF A LINE FROM BOWIE TO GATESVILLE WHERE IS FLASH FLOOD
WATCH IS IN EFFECT THROUGH THIS EVENING.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL
OKLAHOMA)...OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN
LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN
ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL
TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 11:50 AM CSTSevere Thunderstorm WarningFWDDenton40 min
Apr 1, 12:46 PM CSTSevere Thunderstorm WarningFWDFannin44 min
Apr 1, 4:41 PM CSTSevere Thunderstorm WarningFWDCoryell19 min
Apr 1, 4:45 PM CSTSevere Thunderstorm WarningFWDRains, Van Zandt45 min
Apr 1, 4:58 PM CSTSevere Thunderstorm WarningFWDBosque, McLennan47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.